Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 243, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 10, 2014, 12:11 AM CDT for Custer County, Nebraska. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2014, 12:11 AM CDT (05:11 UTC)
- Expired
- Jul 10, 2014, 12:45 AM CDT
- In force
- 34 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Custer County, NE
The radar
The North Platte radar (KLNX), 117 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 12:20 AM CDT | HAIL 1 | Oconto, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 5:42 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.2 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1933 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
702
WUUS53 KLBF 100511
SVRLBF
NEC041-100545-
/O.NEW.KLBF.SV.W.0243.140710T0511Z-140710T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1211 AM CDT THU JUL 10 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CUSTER COUNTY IN CENTRAL NEBRASKA...
* UNTIL 1245 AM CDT
* AT 1207 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OCONTO...
AND MOVING SOUTH AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHERN CUSTER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4116 9980 4118 9967 4105 9958 4104 9981
TIME...MOT...LOC 0511Z 348DEG 15KT 4107 9976
HAIL...1.50IN
WIND...60MPH
$$
SPRINGER2 follow-up statements
485
WWUS53 KLBF 100533
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1233 AM CDT THU JUL 10 2014
NEC041-100545-
/O.CON.KLBF.SV.W.0243.000000T0000Z-140710T0545Z/
CUSTER NE-
1233 AM CDT THU JUL 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
CUSTER COUNTY UNTIL 1245 AM CDT...
AT 1230 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
EDDYVILLE...AND MOVING SOUTH AT 15 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4116 9980 4118 9967 4105 9958 4104 9981
TIME...MOT...LOC 0533Z 348DEG 15KT 4098 9973
HAIL...1.50IN
WIND...60MPH
$$
SPRINGER688 WWUS53 KLBF 100542 RRA SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1242 AM CDT THU JUL 10 2014 NEC041-100553- /O.EXP.KLBF.SV.W.0243.000000T0000Z-140710T0545Z/ CUSTER NE- 1242 AM CDT THU JUL 10 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CUSTER COUNTY WILL EXPIRE AT 1245 AM CDT/1145 PM MDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 AM CDT. LAT...LON 4116 9980 4118 9967 4105 9958 4104 9981 TIME...MOT...LOC 0543Z 348DEG 15KT 4094 9972 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:18 PM CDT, 8 hours 53 minutes earlier.
Area forecast discussion, Jul 9, 3:18 PM CDT, 8 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 318 PM CDT WED JUL 9 2014 .SYNOPSIS... ISSUED AT 318 PM CDT WED JUL 9 2014 H5 ANALYSIS FROM THIS MORNING HAS A CONTINUATION OF THE RIDGE/TROUGH REGIME ACROSS THE CONUS. A TROUGH OF LOW PRESSURE EXTENDED SOUTH FROM NORTHERN CANADA INTO THE OHIO VALLEY. RIDGING EXTENDED NORTH FROM HIGH PRESSURE LOCATED OVER SRN UTAH INTO NORTHERN PORTIONS OF ALBERTA AND SASKATCHEWAN. ACROSS THE CENTRAL AND NORTHERN PLAINS...A NICE 40 TO 45 KT SPEED MAX EXTENDED FROM WESTERN NEBRASKA NWD INTO WESTERN SD AND MT. THIS FEATURE ALONG WITH A VERY WEAK CAP...HAS SUPPORTED CONVECTION ACROSS NORTHERN AND EASTERN PORTIONS OF THE FORECAST AREA THIS MORNING AND THIS AFTERNOON. SO FAR...STORMS HAVE LARGELY REMAINED BELOW SEVERE LIMITS THROUGH THE MORNING...HOWEVER...WITH INCREASED HEATING THIS AFTERNOON...STORMS HAVE INCREASED IN STRENGTH GIVEN THE DECENT DEGREE OF BULK SHEAR. AS OF 3 PM CDT...UNDER PARTLY TO MOSTLY CLOUDY SKIES...TEMPERATURES RANGED FROM 62 IN RAIN COOLED AIR AT AINSWORTH...TO 90 AT IMPERIAL. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 318 PM CDT WED JUL 9 2014 TONIGHT AND THURSDAY...PRECIPITATION CHANCES TONIGHT AND TOMORROW AFTERNOON ARE THE MAIN FORECAST CONCERNS. FOR TONIGHT...THUNDERSTORM CHANCES WILL CONTINUE THROUGH LATE EVENING AND MAY POSSIBLY CONTINUE INTO THE OVERNIGHT WITH THE PRESENCE OF A LOW LEVEL JET ANCHORED ACROSS SOUTHERN NEBRASKA. ATTM CONFIDENCE IN PCPN PERSISTING INTO THE OVERNIGHT IS NOT HIGH ATTM AS THE NAM SOLN IS A TAD FARTHER EAST WITH ITS LOW LEVEL JET AND THE HRRR SOLN PUSHES THIS ACTIVITY SOUTH OF THE AREA BY LATE EVENING. THURSDAY MORNING WILL BE QUIET ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...HOWEVER...BY THURSDAY AFTERNOON...SURFACE HEATING AND THE APPROACH OF AN UPPER LEVEL DISTURBANCE...WILL STEEPEN LAPSE RATES ACROSS THE WESTERN FORECAST AREA BY 21Z THURSDAY. H85 TO H7 LAPSE RATES WILL APPROACH 9.5 TO 10C THURSDAY AFTERNOON. IN ADDITION...THE CAP WILL WEAKEN INVOF A SURFACE TROUGH MID AFTERNOON THURSDAY. ATTM...THUNDERSTORMS ARE EXPECTED TO INITIATE MID AFTERNOON IN THE PANHANDLE AND TRACK EAST. ATTM...WILL CONFINE PRECIP CHANCES TO THE WESTERN HALF OF THE FORECAST AREA...AS LOCATIONS IN THE EAST ARE STRONGLY CAPPED THURSDAY AFTERNOON. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 318 PM CDT WED JUL 9 2014 THURSDAY NIGHT THROUGH SATURDAY NIGHT...THE MAIN FORECASTING CHALLENGE CONTINUES TO BE PRECIPITATION CHANCES AS THE FORECAST AREA REMAINS IN NORTHWESTERLY AND WEST NORTHWESTERLY FLOW ALOFT. A FRONTAL BOUNDARY WILL PUSH SOUTH ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THURSDAY NIGHT AND WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT THURSDAY NIGHT INTO FRIDAY MORNING. STRONG STORMS WILL BE POSSIBLE INVOF THE FRONT THURSDAY EVENING...WITH 35 TO 45 KTS OF DEEP LAYER SHEAR THURSDAY EVENING. INTO THE OVERNIGHT HOURS...A STRONG LOW LEVEL JET EXTENDING FROM SWRN NEBRASKA INTO NERN NEBRASKA...WILL ALLOW THE THREAT FOR STORMS TO CONTINUE...HOWEVER...THE THREAT FOR SEVERE STORMS WILL DIMINISH AS DEEP LAYER SHEAR DECREASES TO 20 TO 30 KTS OVERNIGHT. ON FRIDAY...THE FRONT WILL STALL EITHER IN SOUTHWESTERN KS TO SERN NEBRASKA PER THE NAM SOLN OR FROM NWRN KS INTO SOUTH CENTRAL NEBRASKA PER THE GFS SOLN. THE GFS GENERATES A NICE AREA OF POST FRONTAL MID LEVEL LIFT NORTH OF THE FRONT ACROSS CENTRAL AND NORTHERN NEBRASKA FRIDAY AFTERNOON INTO FRIDAY NIGHT...WHILE THIS IS LARGELY ABSENT IN THE NAM SOLN. EVEN WITH A MODEL COMPROMISE AND THE FRONT ACROSS NORTHERN KS...DECENT MID LEVEL LIFT AND WARM AIR ADVECTION NORTH OF THE FRONT ACROSS THE FORECAST AREA PER THE GFS SOLN IS HARD TO IGNORE. WITH THIS IN MIND...WILL CONTINUE POPS FRIDAY AFTERNOON INTO FRIDAY NIGHT. ON SATURDAY...THE FRONT WILL WASH OUT...ALLOWING SRLY WINDS TO SURGE NORTH INTO THE PANHANDLE. THETA E RIDGING AND INCREASED MOISTURE WILL BUILD NORTH INTO THE PANHANDLE AS WELL LEADING TO 1500 TO 2500 J/KG CAPES SATURDAY AFTERNOON. THUNDERSTORMS SHOULD INITIATE QUICKLY LATE SAT AFTERNOON...WITHIN A WEAKLY CAPPED AREA IN THE PANHANDLE AND WESTERN SANDHILLS. THIS ACTIVITY WILL TRANSITION EAST SAT EVENING AND HAS THE POTENTIAL TO BE SEVERE WITH FCST DEEP LAYER SHEAR OF 40 TO 50 KTS. SUNDAY THROUGH WEDNESDAY...A STRONG UPPER LEVEL LOW OVER THE HUDSON BAY WILL DROP SOUTH INTO WESTERN ONTARIO. THIS WILL FORCE A STRONG NRN STREAM COLD FRONT INTO THE REGION SUNDAY AFTERNOON INTO SUNDAY NIGHT. THUNDERSTORMS MAY DEVELOP ALONG AND BEHIND THIS FEATURE SUNDAY AND SUNDAY NIGHT AND WILL SHIFT SOUTH BY MONDAY MORNING. HIGH AMPLITUDE NORTHWESTERLY FLOW ALOFT WILL DEVELOP ACROSS THE HIGH PLAINS MONDAY. ANY STORMS WHICH DO FIRE TO THE WEST UNDERNEATH THE THETA E AXIS...SHOULD STAY MAINLY OFF TO THE WEST OF THE FORECAST AREA GIVEN THE NWRLY STEERING WINDS. WITH THIS IN MIND...WILL KEEP THE HIGHEST POPS IN THE PANHANDLE AND FAR SOUTHWEST. MUCH COOLER TEMPERATURES WILL DEVELOP BEHIND THE FRONT WITH 70S FOR HIGHS TUESDAY AND WEDNESDAY OF NEXT WEEK AND POPS GENERALLY CONFINED TO THE HIGHER TERRAIN OF COLORADO AND SERN WYOMING. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1227 PM CDT WED JUL 9 2014 THUNDERSTORMS...POSSIBLY SEVERE...ARE EXPECTED TODAY ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AND EVENING. THE CONVECTIVE ALLOWING MODELS CONTINUE TO INDICATE FURTHER DESTABILIZATION OF THE ATMOSPHERE THIS AFTERNOON...WITH A CONVECTIVE CLUSTER/S FORMING INVOF THE SANDHILLS REGION AND/OR SW NEBRASKA AND MOVING SOUTHEAST THIS EVENING. LARGE HAIL AND GUSTY ERRATIC WIND WOULD BE EXPECTED WITHIN OR NEAR ANY STORM. OTHERWISE WERE WATCHING STORMS THAT MAY IMPACT KVTN OR KANW EARLY THIS AFTERNOON...THESE STORMS WILL BE STRONG...WITH THE POTENTIAL OF HAIL...BRIEF VISIBILITY RESTRICTIONS AND GUSTY WIND. CONDITIONS WILL QUIET THIS EVENING...BUT SOUTHERLY TO SOUTHEASTERLY WINDS AOA 10KTS CAN BE EXPECTED THROUGH THE REMAINDER OF THE FORECAST PERIOD. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CLB SHORT TERM...CLB LONG TERM...CLB AVIATION...JACOBS
Hazardous weather outlook, Jul 9, 3:41 PM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 PM CDT WED JUL 9 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-102330- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 341 PM CDT WED JUL 9 2014 /241 PM MDT WED JUL 9 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. THE MAIN AREA OF CONCERN FOR SEVERE STORMS IS SOUTH OF A LINE FROM HAY SPRINGS...TO AINSWORTH...TO ONEILL. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE MAIN SEVERE THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY ACROSS THE OUTLOOK AREA. AT THIS TIME...THE THREAT OF WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING FOR LOCATIONS SOUTH OF A LINE FROM HAY SPRINGS...TO AINSWORTH...TO ONEILL. GET YOUR WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CLB
In the hours before
Local storm report, Jul 9, 9:16 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
916 PM CDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 6 W MAYWOOD 40.66N 100.74W
07/09/2014 E1.75 INCH FRONTIER NE POST OFFICE
HAIL LASTED ABOUT 5 MIN. MAINLY QUARTERS BUT SOME
GOLFBALLS.
0855 PM HAIL 6 W MAYWOOD 40.66N 100.74W
07/09/2014 E1.75 INCH FRONTIER NE PUBLIC
HAIL LASTED 5 MINUTES MAINLY QUARTER SIZED BUT SOME GOLF
BALL SIZE HAIL.
&&
JGOMEZLocal storm report, Jul 9, 9:21 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
921 PM CDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 6 W MAYWOOD 40.66N 100.74W
07/09/2014 E1.75 INCH FRONTIER NE PUBLIC
HAIL LASTED ABOUT 5 MIN. MAINLY QUARTERS BUT SOME
GOLFBALLS.
&&
CBUTTLERSpecial weather statement, Jul 9, 9:22 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 922 PM CDT WED JUL 9 2014 NEZ010-028-029-100300- GARFIELD NE-HOLT NE-WHEELER NE- 922 PM CDT WED JUL 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...SOUTHERN HOLT AND NORTHEASTERN GARFIELD COUNTIES UNTIL 1000 PM CDT... AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR AMELIA...OR 23 MILES SOUTHWEST OF ONEILL... MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... AMELIA... SWAN LAKE... CHAMBERS... SUNFISH LAKE... GOOSE LAKE STATE WILDLIFE MANAGEMENT AREA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Special weather statement, Jul 9, 9:30 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 930 PM CDT WED JUL 9 2014 NEZ038-100315- CUSTER NE- 930 PM CDT WED JUL 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUSTER COUNTY UNTIL 1015 PM CDT... AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF GOTHENBURG...OR 23 MILES SOUTH OF ARNOLD...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EXTREME SOUTHWESTERN CUSTER COUNTY. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BUTTLER
Special weather statement, Jul 9, 9:34 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 934 PM CDT WED JUL 9 2014 NEZ027-028-038-100315- CUSTER NE-GARFIELD NE-LOUP NE- 934 PM CDT WED JUL 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOUP...SOUTHWESTERN GARFIELD AND NORTHEASTERN CUSTER COUNTIES UNTIL 1015 PM CDT... AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF ALMERIA...OR 13 MILES EAST OF BREWSTER...MOVING SOUTHEAST AT 25 MPH. A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR CENTRAL CUSTER COUNTY. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TAYLOR... BURWELL... ALMERIA... SARGENT... COMSTOCK... KENT DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA... DIVIDE HILL... BIG OAK CANYON... WESCOTT... ARCADIA DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA... THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 106 AND 132. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Local storm report, Jul 9, 9:42 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
942 PM CDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 9 SE GATES 41.56N 99.52W
07/09/2014 E60 MPH CUSTER NE PUBLIC
&&
SJACOBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:00 PM CDT | Flash Flood Warning | LBF | Boyd, Garfield, Holt, Keya Paha, Loup, Rock and 1 more | 6 hr |
| Jul 9, 7:14 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 46 min |
| Jul 9, 7:19 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 56 min |
| Jul 9, 7:42 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 63 min |
| Jul 9, 7:57 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 33 min |
| Jul 9, 7:59 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 46 min |
| Jul 9, 8:38 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 52 min |
| Jul 9, 8:40 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 50 min |
| Jul 9, 8:45 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 60 min |
| Jul 9, 9:17 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 43 min |
| Jul 9, 9:58 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 47 min |
| Jul 9, 10:21 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 39 min |
| Jul 9, 11:01 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 44 min |
| Jul 9, 11:24 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 51 min |
| Jul 9, 11:45 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 45 min |
| Jul 9, 11:53 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 52 min |
| Jul 10, 12:21 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 39 min |
| Jul 10, 12:53 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 52 min |
| Jul 10, 1:24 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 66 min |
| Jul 10, 2:12 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 45 min |
| Jul 10, 2:44 AM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 61 min |
| Jul 10, 2:54 AM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 27 min |
| Jul 10, 4:09 AM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.